MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA19-9 (CA 19-9); SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA19-9 (CA 19-9); SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA
Model Number N/A
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside united states (ous) customer identified discordant atellica im atellica im ca19-9 (ca 19-9) patient results after a quality control (qc) issue occurred.After the qc issue was identified, patient samples previously tested were retested on a different atellica im instrument and the discordance between results was identified.The complaint indicates that the initial results were reported but not questioned by physicians and the retest results were reported as correct.There are no known reports of patient intervention or adverse health consequences due to the falsely depressed ca 19-9 results.The customer replaced the reagent pack and calibrated the assay.The customer ran quality control (qc), which recovered in range.Siemens is investigating.
 
Event or Problem Description
The customer identified discordant atellica im atellica im ca19-9 (ca 19-9) patient results after a quality control (qc) issue occurred.After the qc issue was identified, patient samples previously tested were retested on a different atellica im instrument and the discordance was identified.The complaint indicates that the initial results were reported but not questioned by physicians and the retest results were reported as correct.There are no known reports of patient intervention or adverse health consequences due to the falsely depressed ca 19-9 results.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2024-00499 initial report on 12-dec-2024.Siemens completed the investigation for a customer report of atellica im cancer antigen 19-9 (ca 19-9) lot 541discordant patient results on atellica im sn# (b)(6) vs.Repeat testing that was conducted due to out-of-range quality control (qc) results.The samples were repeated on an alternate atellica im analyzer (sn# (b)(6).Siemens evaluated customer data (calibration and qc) and evaluated system files.Based on the evaluation, siemens customer service engineer (cse) was dispatched to the account to perform routine vacuum and fluidics troubleshooting, as well, as acid dispense.A reagent issue was ruled out as the source of the problem.Siemens evaluated the precision performance of ca 19-9 lot 541 after conclusion of service actions (atellica im sn# (b)(6); precision performance was within expected ranges.Meanwhile, the customer calibrated ca 19-9 lot 545 and it is satisfied with the performance of the assay.Customer declined further troubleshooting and siemens support.Based on the information provided the cause of the nonrepeatable elevated results could not be determined.The customer is operational.

Brand Name
ATELLICA IM CA19-9 (CA 19-9)
Common Device Name
SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key20915110
Report Number1219913-2024-00499
Device Sequence Number7846542
Product Code NIG
UDI-Device Identifier00630414598178
UDI-Public(01)00630414598178(10)10595541(17)250424
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2025
Device Model NumberN/A
Device Catalogue Number10995490
Device Lot Number10595541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown